MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203841
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an acetabular labrum repair, one suturefix ultra anchor was damaged during insertion.In consequence, the anchor was pulled out of the patient.It was not used another device to replace it.It is unknown if successful fixation was achieved with the other four anchors that functioned as intended.It is unknown if surgery was delayed as a consequence of the allegation.The event was considered resolved and the patient is recovered.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported suturefix ultra anr xl intended for use in treatment, will not be returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the anchor pulled out.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: application of excessive force during use.Inappropriate insertion site preparation.Pathological conditions of the bone that would prevent secure fixation.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.As reported during an acetabular labrum repair, one suturefix ultra anchor was damaged during insertion and the broken pieces were removed with graspers.Four other anchors were used and function as intended.It has been communicated that the event is considered resolved and the patient status has been reported as recovered.Since no patient harm is being alleged and no further harm is anticipated, no further assessment is warranted at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.
 
Event or Problem Description
It was reported that, during an acetabular labrum repair, one suturefix ultra anchor was damaged during insertion.In consequence, the anchor was pulled out of the patient.It was not used another device to replace it.It is unknown if successful fixation was achieved with the other four anchors that functioned as intended.Broken pieces were removed with graspers and there was a 2 minutes delay.The event was considered resolved and the patient is recovered.
 
Additional Manufacturer Narrative
Additional information was received.
 
Event or Problem Description
It was reported that, during an acetabular labrum repair, one suturefix ultra anchor was damaged during insertion.In consequence, the anchor was pulled out of the patient.It was not used another device to replace it.It is unknown if successful fixation was achieved with the other four anchors that functioned as intended.Broken pieces were removed with graspers and there was no delay reported.The event was considered resolved and the patient is recovered.

Brand Name
SUTUREFIX UL ANR XL W/1 2 ULTRABRIAD BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key9347735
Report Number1219602-2019-01458
Device Sequence Number19372538
Product Code MBI
UDI-Device Identifier00885554030051
UDI-Public00885554030051
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Model Number72203841
Device Catalogue Number72203841
Device Lot Number2027407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer11/25/2019
12/17/2019
12/21/2020
05/27/2021
03/14/2023
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date11/28/2019
12/30/2019
01/05/2021
06/18/2021
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown